Cataleptic effects of opiates following intrathecal administration

Linda R. Watkins, Hanan Frenk*, Julius Miller, David J. Mayer

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

Intrathecal (i.t.) administration of d-ala2-methionine-enkephalinamide (DALA) and methadone induces pronounced hindlimb catalepsy in rats. DALA is more potent than methadone in inducing this behavior and catalepsy induced by both compounds is partially blocked by prior treatment with naltrexone. Intrathecal morphine induces convulsive hindlimb activity at doses of 25, 100 and 400 μg. However, only the highest dose produces indications of cataleptic behavior. It is suggested that whereas the convulsive behavior induced by i.t. morphine is not mediated by specific opiate receptors, catalepsy induced by all 3 compounds is.

Original languageEnglish
Pages (from-to)43-49
Number of pages7
JournalBrain Research
Volume299
Issue number1
DOIs
StatePublished - 7 May 1984

Funding

FundersFunder number
National Institute on Drug AbuseR01DA000576
Presbyterian Historical SocietyDA00576

    Keywords

    • convulsions
    • d-ala-methionine-enkephalinamide
    • methadone
    • morphine
    • spinal catalepsy

    Fingerprint

    Dive into the research topics of 'Cataleptic effects of opiates following intrathecal administration'. Together they form a unique fingerprint.

    Cite this